Michigan, 2014

Hail and Damaging Winds in Michigan, April 12, 2014

April 12, 2014 · NWS GRR · 10 events in 8 counties and zones

Severe thunderstorms with damaging wind gusts developed near a warm front during the mid afternoon hours of April 12th and continued through the late afternoon and evening hours. There were numerous reports of straight line wind damage with wind gusts of up to 75 to 85 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.5 million
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRR wrote it up.

Severe thunderstorms with damaging wind gusts developed near a warm front during the mid afternoon hours of April 12th and continued through the late afternoon and evening hours. There were numerous reports of straight line wind damage with wind gusts of up to 75 to 85 mph. Hail as large as the size of quarters was also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 12, 2:29 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 12, 2:29 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT SAT APR 12 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO

.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014

ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014

MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.

RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014

LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.

H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.

THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 151 PM EDT SAT APR 12 2014

TWO AREAS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS
IN THE SHORT TERM. THE FIRST AREA IS FARTHER SOUTH AND WILL AFFECT
AZO/BTL AND PERHAPS JXN THIS AFTERNOON. THE NORTHERN AREA WILL
AFFECT THE OTHER TERMINALS THROUGHOUT THE AFTERNOON AND EVENING AS
IT MOVES EAST FROM WISCONSIN. CEILINGS WILL LIKELY REMAIN VFR
THROUGH THE EVENING BEFORE HIGHER LOW LEVEL MOISTURE MOVES IN AND
CIGS FALL TO MFVR/IFR OVERNIGHT. THE BEST CHANCE AT SEEING
LIGHTNING IS AT MKG AND GRR THIS AFTERNOON AND EVENING AND TO A
LESSER DEGREE LANSING.

&&

.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014

THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.

PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.

THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
     050>052-056>058-064.

LM...NONE.
&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...DUKE
Hazardous weather outlook, Apr 12, 3:40 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 AM EDT SAT APR 12 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
130800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
440 AM EDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE BEGINNING AROUND MID AFTERNOON AND
CONTINUING TONIGHT... ESPECIALLY ALONG AND NORTH OF A LINE FROM
HOLLAND TO LANSING. AN ISOLATED SEVERE STORM WITH WINDS TO 60 MPH
AND OR LARGE HAIL CANNOT BE RULED OUT... BUT THE PRIMARY THREAT WILL
BE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND SMALL STREAM
FLOODING.

AN ELEVATED FIRE DANGER WILL EXIST THIS AFTERNOON AND EARLY
EVENING... MAINLY SOUTH OF A LINE FROM MUSKEGON TO ALMA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY
MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS
POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING.

THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME
RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY
THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS.

A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE
TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH
TEMPERATURES IN THE MID 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Local storm report, Apr 12, 3:14 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     2 NNW MUSKEGON          43.26N 86.27W
04/12/2014  E50 MPH          MUSKEGON           MI   TRAINED SPOTTER

            SPOTTER ESTIMATED WIND GUST

&&

JMAPLES
Local storm report, Apr 12, 3:17 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             3 E FREMONT             43.46N 85.89W
04/12/2014  M0.25 INCH       NEWAYGO            MI   TRAINED SPOTTER

            PEA SIZE HAIL HAS COVERED THE GROUND

&&

JMAPLES
Special weather statement, Apr 12, 3:18 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT SAT APR 12 2014

MIZ043-044-050-122115-
MUSKEGON-NEWAYGO-OCEANA-
418 PM EDT SAT APR 12 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONY LAKE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE WILL BE
POSSIBLE AROUND WHITEHALL HOLTON...ROTHBURY...AND BLUE LAKE.

LOCATIONS IMPACTED INCLUDE...
  PENTWATER...          MUSKEGON...           NEWAYGO...
  SHELBY...             WHITEHALL...          FREMONT...
  BITELY...             WHITE CLOUD...
  SILVER LAKE STATE PARK...
  DUCK LAKE STATE PARK...                     MEARS...
  NEW ERA...            ROTHBURY...
  HOFFMASTER STATE PARK...                    ROOSEVELT PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4367 8654 4382 8643 4381 8556 4330 8557
      4329 8579 4321 8579 4320 8591 4312 8591
      4312 8627 4337 8643 4362 8654
TIME...MOT...LOC 2017Z 260DEG 37KT 4344 8654

TJT
Local storm report, Apr 12, 3:29 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             4 NNE NEWAYGO           43.48N 85.77W
04/12/2014  E0.70 INCH       NEWAYGO            MI   TRAINED SPOTTER

            REPORTED DIME SIZE HAIL

&&

JMAPLES
Local storm report, Apr 12, 3:33 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     4 WNW ENSLEY TWP        43.36N 85.69W
04/12/2014  E50 MPH          NEWAYGO            MI   TRAINED SPOTTER

            SPOTTER REPORTED TREE DOWN NEAR 106TH STREET AND POWER
            WAS KNOCKED OUT

&&

JMAPLES
Local storm report, Apr 12, 3:37 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             HOWARD CITY             43.40N 85.47W
04/12/2014  M1.00 INCH       MONTCALM           MI   TRAINED SPOTTER

            HAIL IS COVERING THE GROUND.

&&

WFELVER

The radar

The Grand Rapids radar (KGRR), 71 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Muskegon

When
April 12, 3:47 PM EST to 3:54 PM EST
Where
Muskegon County, 0.85 mi NE of North Muskegon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.260, -86.260

Trained spotters reported one inch diameter hail in and near Muskegon.

Thunderstorm Wind, Muskegon

When
April 12, 3:50 PM EST to 4:20 PM EST
Where
Muskegon County, Muskegon Hgts
Measured
74 kt (85 mph) estimated gust
Property damage
$1.0 million
Reported by
Trained Spotter
Coordinates
43.200, -86.270

Numerous trees were blown down in and near Muskegon. Numerous windows were blown out of area homes and businesses. 30,000 people in and near Muskegon lost power. Wind gusts with severe storms were estimated at up to 85 mph. A 60 mph wind gust was measured at the Muskegon airport.

Thunderstorm Wind, Newaygo

When
April 12, 4:10 PM EST to 4:12 PM EST
Where
Newaygo County, 0.5 mi E of Grant
Measured
74 kt (85 mph) estimated gust
Property damage
$200,000
Reported by
Law Enforcement
Coordinates
43.330, -85.810

Roofs were blown off multiple structures and campers were blown over. Several trees were blown down across southern Newaygo county.

Thunderstorm Wind, Isabella

When
April 12, 4:10 PM EST
Where
Isabella County, 2.12 mi WNW of Shepherd
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
NWS Employee
Coordinates
43.530, -84.720

Straight line winds of up to around 80 mph destroyed a barn and snapped off several trees as well as lofted a pontoon boat into an open field.

Thunderstorm Wind, Kent

When
April 12, 4:20 PM EST to 4:35 PM EST
Where
Kent County, 2.13 mi WNW of Sand Lake
Measured
70 kt (81 mph) estimated gust
Property damage
$1.0 million
Reported by
State Official
Coordinates
43.290, -85.560

A trailer and log cabin lost their roofs and a barn suffered heavy damage near Sand Lake where power lines and several trees were blown down. A car dealership suffered severe roof damage in Kent City. Numerous trees and power lines were blown down by straight line wind gusts of up to 75 to 85 mph across northern Kent county.

Thunderstorm Wind, Clinton

When
April 12, 5:31 PM EST
Where
Clinton County, 0.51 mi E of St Johns
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
43.000, -84.560

Roof paneling was torn off a fire station and power lines were blown down by straight line winds of around 80 mph.

Thunderstorm Wind, Mason

When
April 12, 6:55 PM EST
Where
Mason County, 2.13 mi NNE of Bass Lake
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
43.850, -86.410

Numerous trees were blown down and buildings and homes were damaged in Summit and Riverton townships.

Thunderstorm Wind, Isabella

When
April 12, 8:25 PM EST to 8:30 PM EST
Where
Isabella County, 2.49 mi E of Brinton
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
State Official
Coordinates
43.770, -84.950

A barn roof was blown off and several trees were blown down near Weidman and Edmore.

Thunderstorm Wind, Mecosta

When
April 12, 8:35 PM EST
Where
Mecosta County, Mecosta
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
43.620, -85.230

Emergency management reported that numerous trees were blown down with power outages in Big Rapids and that a trailer was blown over.

Thunderstorm Wind, Gratiot

When
April 12, 9:15 PM EST
Where
Gratiot County, 0.85 mi NE of Alma
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
43.380, -84.660

Power lines were blown down and there was damage to a garage roof in Riverdale.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508968, 508970, 508971, 508972, 508973, 508974, 508979, 508975, 508980, 508981.